Let
$ (\overline M^{m+1}, \bar g) = \bigl(I\times_fF^m, \, dt^2+f(t)^2g_F\bigr), $
where $F$ has constant sectional curvature, and let $\Sigma^m\subset\overline M^{m+1}$ be a two-sided minimal hypersurface. We derived an explicit Simons identity in terms of
$ \alpha = -\frac{f''}{f}, \qquad \beta = \frac{k_F-(f')^2}{f^2}, \qquad \Xi = (\alpha-\beta)'-2\frac{f'}{f}(\alpha-\beta). $
When $\Xi = 0$, we determined the optimal angle-free algebraic lower coefficient for the curvature term and obtained a compact pinching theorem, recovering the classical spherical gap constant. For stable minimal hypersurfaces, a power Caccioppoli estimate, local Sobolev inequality, and Moser iteration yield, for $3\le m\le5$,
$ |A|^2(x_0) \le C\left( r^{-2} + \sup\limits_{B_{2r}(x_0)} \bigl(|\alpha|+|\beta|+|\Xi|^{2/3}\bigr) \right). $
Thus the classical Schoen–Simon–Yau (SSY) curvature-estimate mechanism extends to this warped-product setting with an explicit scale-correct curvature term.
Citation: Ying Huang, Yong Yang, Wei Zhang. Simons' inequality in warped product manifolds and some applications[J]. AIMS Mathematics, 2026, 11(10): 35238-35267. doi: 10.3934/math.20261369
Let
$ (\overline M^{m+1}, \bar g) = \bigl(I\times_fF^m, \, dt^2+f(t)^2g_F\bigr), $
where $F$ has constant sectional curvature, and let $\Sigma^m\subset\overline M^{m+1}$ be a two-sided minimal hypersurface. We derived an explicit Simons identity in terms of
$ \alpha = -\frac{f''}{f}, \qquad \beta = \frac{k_F-(f')^2}{f^2}, \qquad \Xi = (\alpha-\beta)'-2\frac{f'}{f}(\alpha-\beta). $
When $\Xi = 0$, we determined the optimal angle-free algebraic lower coefficient for the curvature term and obtained a compact pinching theorem, recovering the classical spherical gap constant. For stable minimal hypersurfaces, a power Caccioppoli estimate, local Sobolev inequality, and Moser iteration yield, for $3\le m\le5$,
$ |A|^2(x_0) \le C\left( r^{-2} + \sup\limits_{B_{2r}(x_0)} \bigl(|\alpha|+|\beta|+|\Xi|^{2/3}\bigr) \right). $
Thus the classical Schoen–Simon–Yau (SSY) curvature-estimate mechanism extends to this warped-product setting with an explicit scale-correct curvature term.
| [1] |
L. J. Alías, M. Dajczer, Constant mean curvature hypersurfaces in warped product spaces, Proc. Edinb. Math. Soc., 50 (2007), 511–526. https://doi.org/10.1017/S0013091505001069 doi: 10.1017/S0013091505001069
|
| [2] |
F. Alghamdi, F. Mofarreh, A. Ali, M. L. Bouleryah, Some rigidity theorems for totally real submanifolds in complex space forms, AIMS Mathematics, 10 (2025), 8191–8202. https://doi.org/10.3934/math.2025376 doi: 10.3934/math.2025376
|
| [3] |
M. Aquib, An optimal inequality for warped product submanifolds in complex space forms, AIMS Mathematics, 10 (2025), 18055–18069. https://doi.org/10.3934/math.2025804 doi: 10.3934/math.2025804
|
| [4] |
B. Bag, M. A. Khan, T. Pal, S. K. Hui, Geometric analysis on warped product semi-slant submanifolds of a locally metallic Riemannian space form, AIMS Mathematics, 10 (2025), 8131–8143. https://doi.org/10.3934/math.2025373 doi: 10.3934/math.2025373
|
| [5] |
J. L. Barbosa, M. do Carmo, Stability of hypersurfaces with constant mean curvature, Math. Z., 185 (1984), 339–353. https://doi.org/10.1007/BF01215045 doi: 10.1007/BF01215045
|
| [6] |
R. L. Bishop, B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc., 145 (1969), 1–49. https://doi.org/10.1090/S0002-9947-1969-0251664-4 doi: 10.1090/S0002-9947-1969-0251664-4
|
| [7] |
S. Brendle, Constant mean curvature surfaces in warped product manifolds, Publ. Math. de l'IHÉS, 117 (2013), 247–269. https://doi.org/10.1007/s10240-012-0047-5 doi: 10.1007/s10240-012-0047-5
|
| [8] |
S. S. Chern, M. do Carmo, S. Kobayashi, Minimal submanifolds of a sphere with second fundamental form of constant length, In: Manfredo P. do Carmo – Selected papers, Berlin: Springer, 2012, 47–63. https://doi.org/10.1007/978-3-642-25588-5_5 |
| [9] |
T. H. Colding, W. P. Minicozzi II, A course in minimal surfaces, American Mathematical Society, 2011. |
| [10] |
D. Fetcu, H. Rosenberg, On complete submanifolds with parallel mean curvature in product spaces, Rev. Mat. Iberoam., 29 (2013), 1283–1306. https://doi.org/10.4171/RMI/757 doi: 10.4171/RMI/757
|
| [11] |
D. Gilbarg, N. S. Trudinger, Elliptic partial differential equations of second order, Berlin: Springer, 2001. https://doi.org/10.1007/978-3-642-61798-0 |
| [12] |
D. Hoffman, J. Spruck, Sobolev and isoperimetric inequalities for Riemannian submanifolds, Comm. Pure Appl. Math., 27 (1974), 715–727. https://doi.org/10.1002/cpa.3160270601 doi: 10.1002/cpa.3160270601
|
| [13] |
H. B. Lawson, Local rigidity theorems for minimal hypersurfaces, Ann. Math., 89 (1969), 187–197. https://doi.org/10.2307/1970816 doi: 10.2307/1970816
|
| [14] |
G. A. Lobos, M. Melara, M. R. B. Santos, A Simons type formula for spacelike submanifolds in semi-Riemannian warped product and its applications, Results Math., 79 (2024), 272. https://doi.org/10.1007/s00025-024-02300-6 doi: 10.1007/s00025-024-02300-6
|
| [15] |
J. H. Michael, L. M. Simon, Sobolev and mean-value inequalities on generalized submanifolds of $ \mathbb R^n$, Comm. Pure Appl. Math., 26 (1973), 361–379. https://doi.org/10.1002/cpa.3160260305 doi: 10.1002/cpa.3160260305
|
| [16] |
S. Montiel, Unicity of constant mean curvature hypersurfaces in some Riemannian manifolds, Indiana Univ. Math. J., 48 (1999), 711–748. https://doi.org/10.1512/iumj.1999.48.1562 doi: 10.1512/iumj.1999.48.1562
|
| [17] |
K. Nomizu, B. Smyth, A formula of Simons' type and hypersurfaces with constant mean curvature, J. Differ. Geom., 3 (1969), 367–377. https://doi.org/10.4310/jdg/1214429059 doi: 10.4310/jdg/1214429059
|
| [18] |
B. O'Neill, Semi-Riemannian geometry with applications to relativity, New York: Academic Press, 1983. |
| [19] |
P. Petersen, Riemannian Geometry, 3 Eds., Springer, Cham, 2016. https://doi.org/10.1007/978-3-319-26654-1 |
| [20] |
R. Schoen, Estimates for stable minimal surfaces in three-dimensional manifolds, In: Seminar on minimal submanifolds, Princeton: Princeton University Press, 1984,111–126. https://doi.org/10.1515/9781400881437-006 |
| [21] |
R. Schoen, L. Simon, Regularity of stable minimal hypersurfaces, Comm. Pure Appl. Math., 34 (1981), 741–797. https://doi.org/10.1002/cpa.3160340603 doi: 10.1002/cpa.3160340603
|
| [22] |
R. Schoen, L. Simon, S. T. Yau, Curvature estimates for minimal hypersurfaces, Acta Math., 134 (1975), 275–288. https://doi.org/10.1007/BF02392104 doi: 10.1007/BF02392104
|
| [23] |
L. Simon, Remarks on curvature estimates for minimal hypersurfaces, Duke Math. J., 43 (1976), 545–553. https://doi.org/10.1215/S0012-7094-76-04344-1 doi: 10.1215/S0012-7094-76-04344-1
|
| [24] |
J. Simons, Minimal varieties in Riemannian manifolds, Ann. Math., 88 (1968), 62–105. https://doi.org/10.2307/1970556 doi: 10.2307/1970556
|
| [25] |
X. Zhan, Z. Hou, A pinching theorem for compact minimal submanifolds in warped products $I\times_f\mathbb S^m(c)$, Mathematics, 8 (2020), 1445. https://doi.org/10.3390/math8091445 doi: 10.3390/math8091445
|